Doubling Time- Huh?

As many here know, I'm on Lupron and Zytiga. My PSA was hovering around 1, about six months ago. It started to go up by .2 increments, and today is 2.5. Just two months ago, I asked my Onc, when should I be concerned over the increases? He said, "Not until it doubles." I'm thinking that that had happened when it hit 2, a few months back. I always had to call my Onc's office the next day to get my PSA result, and was quite surprised when I saw a message from them this morning. When she told me it hit 2.5, I was like "WHAT?" And, I was informed that I have to have my imaging done exactly when it was planned for anyway. As a side note here, I started BIRM on May 1.

Peace, Joe

16 Replies

oldestnewest
  • I'm also on Lupron and Zytiga. When my PSA started rising, my MedOnc assured me it's only one leg of a three-legged stool. The others are scan results and how I feel. My PSA is over 18 now, but the most recent rise was negligible. My May scans were still good, and pain is not constant. We decided to wait three months again before considering a treatment change. Hope you feel well.

  • Thanks, Yost.

  • Joe, where r u getting your treatment from? I'm at MD Anderson in Voorhees. Top notch staff and facility.

    Nick

  • My Uro and Onc are with Penn. My Onc is also affiliated with Vitrua. Keep clear of DVU at all costs. And about that other thing we spoke of in the recent past...he gets his scripts thru his pain doctor.

  • I don't want to alarm you, but for me, PSA has always been a good indicator of what was happening with my Prostate Cancer. While scans are good, by the time Mets are visible on a CT Scan or bone scan, they are at least 1 cm in size. There are other drugs out there that control Prostate Cancer, quite well, such as abiraterone and enzalutimide. I had 32 months of no PSA progression on Enzalutimide. I was also on Zytiga for 4 years, until I experienced osteonecrosis of the jaw after a tooth extraction, last September. Good Luck and best wishes!

  • Ah, no alarms from me, brother. What happened was, in September/October my PSA jumped quickly from around my nadir, at the time, of 5, to 29. I was put on Zytiga in November last year. My PSA dropped to 6, then 1, the next two months. Then it began to creep up about .2 a month, and now I'm at 2.5. So, I'm in my eighth month on Zytiga. I'm waiting for my imaging scripts to come in the mail, which I plan on doing immediately.

    Joe

  • Joe, I know the tensions we feel with small rise. My hope for you is that you will see a drop one of these times,indicating stable disease, and has often been seen in other Patients like Chuck Macke while on zytiga ,never the less a .2 rise could easily be caused by noise in the test IMO , You are still well below your nadir on zolodex. It is important to get as much time as we can on any of these drugs. It is good you are keeping an eye on it and as Yost says see what happens on the scans while watching out for a fast rise , while knowing what your next option will be and finding all you can out, as you do.Yost always has the best answers, I appreciate his advocacy. Have a great day Brother!

  • If on zometa for bone strength/ it may cause problems with jaw bones & dental procedures. Can Zitiga also cause this? Are you guys tested for testosterone levels? My husbands oncologist said he does not do that for his PROSTATE patients! What do you think??

  • Being on testosterone reducing pharmacueticals and refusing to test testosterone is akin to a Doctor placing a diabetic on diabetic medicine and not testing glucose levels, If you can not get what you want/need from your MO, go to a different DR.

  • Zytiga and dental procedures don't mix either. I'm on Xgeva for the bones. My Onc will check my T a couple times a year. Mine has been a consistent 0. But, if your husbands Onc refuses to check, than I'd be moving on. This is not supposed to be a one-sided conversation. Unfortunately for me, I wasn't proactive when I was diagnosed, and did exactly what I was told. I was very naive, and now I regret it, as I just found out that my supposed lymph node involvement was questionable. I'm about sick over it.

    Peace, Joe

  • Abiraterone is just another word for Zytiga, Abby was the name when it was in Clinical Trials, after approval they named it zytiga. I think you are refering to zometa, when you say it caused ONJ. Osteonecrosis of the Jaw is caused by biphosphonates like zometa, I was on it for many years, My MO had me on every three month zometa ,instead of monthlu to decrease this risk. Denosumab can also cause ONJ, good dental care as Joe mentioned are important.

  • I thought that xtandi and zytiga were cross resistant. I guess you beat that concept. How?

  • If you are referring to my comment, I was on Xtandi for 32 months, I tried Zytiga about 6 months later, it reacted positively for one month and then was no longer effective.

  • I thought you said you were on zytiga 4 years after 32 months on xtandi

  • No, that is incorrect. Sorry about the misunderstanding

  • Most drugs have a company name and a generic name. Xtandi & enzalutimide, Taxotere and docetaxel, XGeva & denosumab, Zytiga & abiraterone .

    Also, a correction, I was on denosumab, which caused my Osteonecrosis of the jawbone. I was on 3 month shots of the denosumab for almost four years. Unfortunately, I had an old crown which fractured and was not reparable. After it was pulled, the jaw did not heal properly. Stopped the denosumab and saw a specialist who treated me, pretty much healed on it's own, after removal of bone fragments.

You may also like...